MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. APTIO AUTOMATION

SIEMENS HEALTHCARE DIAGNOSTICS INC. APTIO AUTOMATION
Model Number APTIO AUTOMATION
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2022
Type of Reportable Event Malfunction
Event or Problem Description
Siemens healthcare investigated an internal complaint for the aptio automation storage and retrieval module (srm) that may lead to an incorrect association of test result(s) to a sample id and therefore to an incorrect patient result.The mis-association of test results, or a delay in testing, may occur when all the following conditions occur: the srm module is releasing a sample tube (tube a) just placed into the carrier, another sample tube (tube b) is erroneously not diverted into the srm module buffer, and number 1 and 2 occur within a very narrow timing window of each other.There are no known reports of patient intervention or adverse health consequences due to the event.
 
Additional Manufacturer Narrative
Siemens healthcare investigated an internal complaint for the aptio automation storage and retrieval module (srm) that may lead to an incorrect association of test result(s) to a sample id and therefore to an incorrect patient result.The mis-association of test results, or a delay in testing, may occur when all the following conditions occur: the srm module is releasing a sample tube (tube a) just placed into the carrier, another sample tube (tube b) is erroneously not diverted into the srm module buffer, and number 1 and 2 occur within a very narrow timing window of each other.An urgent medical device correction (umdc) lasw23-02.A.Us was sent to us customers and an urgent field safety notice (ufsn) lasw23-03.A.Ous was sent to outside the united states (ous) customers in may of 2023.The umdc and ufsn explain the behavior described above and requests customers to follow the instructions of the umdc/ufsn to ensure correct operation of the systems.The umdc and ufsn delineate that that a new version of firmware for the aptio automation storage and retrieval module (srm) will correct the issue.

Brand Name
APTIO AUTOMATION
Common Device Name
APTIO AUTOMATION
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
500 gbc drive
po box 6101
newark DE 19714 6101
Manufacturer (Section G)
INPECO S.P.A
via givoletto 15
registration #: 3005509212
val della torre (torino), 10040
IT   10040
Manufacturer Contact
karl aebig
511 benedict ave
tarrytown, NY 10591
9142550572
MDR Report Key16945025
Report Number2517506-2023-00156
Device Sequence Number6376524
Product Code CDT
UDI-Device Identifier00630414596754
UDI-Public00630414596754
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 05/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPTIO AUTOMATION
Device Catalogue Number10713760
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/09/2023
Initial Report FDA Received Date05/17/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2517506-05/17/2023-C
Patient Sequence Number1
Patient SexUnknown